Hail, Palo Pinto
- When
- April 13, 3:49 PM CST
- Where
- Palo Pinto County, 1.74 mi W of Graford
- Measured
- 1 in hail
- Reported by
- Fire Department/Rescue
- Coordinates
- 32.930, -98.280
Quarter sized hail was reported near Graford.
A complex of thunderstorms produced hail across the southern sections of North Texas on the afternoon of the 13th and in the morning hours of the 14th. Hail up to 2 inches in diameter was reported.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS FWD wrote it up.
A complex of thunderstorms produced hail across the southern sections of North Texas on the afternoon of the 13th and in the morning hours of the 14th. Hail up to 2 inches in diameter was reported.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before the first event at Apr 13, 3:10 PM CST, 39 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FORT WORTH TX 410 PM CDT SUN APR 13 2014 .DISCUSSION... THE SHOWERS AND THUNDERSTORMS THAT MOVED INTO THE WESTERN ZONES BEFORE SUNRISE AND MOVED ACROSS NORTH AND CENTRAL TEXAS TODAY HAD MOVED TO THE EAST OF A BONHAM TO CORSICANA TO GEORGETOWN LINE AS OF 330 PM. THESE STORMS PRODUCED SOME LIGHTNING AND GUSTY WINDS AND THERE WERE A FEW REPORTS OF SOME SMALL HAIL. ROUND TWO OF STORMS HAVE FIRED ALONG THE DRY LINE THIS AFTERNOON. THESE STORMS WILL CONTINUE TO MOVE EAST NORTHEAST THROUGH EARLY EVENING. SOME DESTABILIZATION IS OCCURRING ACROSS THE AREA FROM THE I-35 CORRIDOR WESTWARD LATE THIS AFTERNOON...SO ADDITIONAL DEVELOPMENT MAY STILL OCCUR BEFORE SUNSET. A COLD FRONT THAT EXTENDED SOUTHEAST OF A SWEETWATER TO CHILDRESS TO PLAINVIEW LINE AT 3 PM....WILL CONTINUE TO MOVE SOUTHEAST TONIGHT. THIS FRONT WILL OVERTAKE THE DRY LINE THIS EVENING AND SWEEP THROUGH THE SOUTHEASTERN ZONES BY DAYBREAK. WINDS WILL SHIFT TO THE NORTH WITH THE FRONTAL PASSAGE AND SPEEDS WILL INCREASE TOWARD DAYBREAK. STRONG NORTHERLY WINDS WILL MIX DOWN MONDAY MORNING WITH SUSTAINED WINDS OF 20 TO 30 MPH WITH WIND GUSTS OF 40 TO 45 MPH POSSIBLE. A WIND ADVISORY WILL LIKELY BE ISSUED LATER THIS EVENING TO COVER MONDAY/S STRONG WINDS. HIGHS MONDAY WILL BE IN THE 50S TO LOWER 60S. WINDS WILL DECREASE BY SUNSET MONDAY AND WITH CLEAR SKIES AND THE LIGHTER WINDS...A FREEZE WILL OCCUR ACROSS PARTS OF NORTH TEXAS WITH AREAS OF FROST POSSIBLE ACROSS MOST OF NORTH AND CENTRAL TEXAS. LOWS WILL BE MOSTLY IN THE 30S...THOUGH SOME UPPER 20S ARE LIKELY ACROSS THE NORMALLY COLDER SPOTS ACROSS THE NORTH AND WEST. TEMPERATURES WILL MODERATE TUESDAY AFTERNOON THROUGH THURSDAY AHEAD OF A SHORTWAVE AND COLD FRONT. THERE WILL BE A CHANCE OF SHOWERS AND THUNDERSTORMS THURSDAY AND THURSDAY NIGHT WITH SOME LINGERING SHOWERS POSSIBLE ACROSS THE EAST FRIDAY MORNING. 58 && .PRELIMINARY POINT TEMPS/POPS... DALLAS-FT. WORTH, TX 50 57 34 63 43 / 40 10 5 0 5 WACO, TX 54 59 34 64 39 / 30 20 5 0 5 PARIS, TX 49 51 30 60 38 / 50 20 10 0 5 DENTON, TX 45 54 30 63 39 / 30 10 5 0 5 MCKINNEY, TX 48 55 31 62 38 / 50 10 5 0 5 DALLAS, TX 50 57 35 63 44 / 50 10 5 0 5 TERRELL, TX 52 56 32 62 38 / 50 20 5 0 5 CORSICANA, TX 54 56 34 62 40 / 50 20 5 0 5 TEMPLE, TX 55 60 35 64 38 / 30 20 5 0 5 MINERAL WELLS, TX 44 56 31 64 38 / 20 10 5 0 5 && .FWD WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY UNTIL 8 PM CDT THIS EVENING FOR TXZ091>093-100>104- 115>120-129>134-141>146-156>161-174-175. && 30/58
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FORT WORTH TX 411 PM CDT SUN APR 13 2014 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-141230- MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN- HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS- ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL- JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO- FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE- LEON-MILAM-ROBERTSON- 411 PM CDT SUN APR 13 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS. .DAY ONE...TONIGHT. THERE IS A CHANCE OF THUNDERSTORMS ACROSS ALL OF NORTH TEXAS THROUGH TONIGHT. SOME OF THESE STORMS MAY BECOME SEVERE... MAINLY NORTHWEST OF A BONHAM TO COMANCHE THIS EVENING. LARGE HAIL AND DAMAGING WINDS ARE THE MOST LIKELY SEVERE WEATHER HAZARDS...HOWEVER A FEW TORNADOES ARE ALSO POSSIBLE. A WIND ADVISORY IS IN EFFECT THROUGH SUNSET FOR AREAS ALONG AND WEST OF A LINE FROM SHERMAN TO CORSICANA TO HEARNE. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. FROST IS POSSIBLE TUESDAY MORNING ACROSS ALL OF NORTH TEXAS. MAKE PLANS TO PROTECT PLANTS. A SLIGHT CHANCE OF THUNDERSTORMS RETURNS TO NORTH TEXAS THURSDAY INTO THURSDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS POSSIBLE THIS EVENING ACROSS MUCH OF THE AREA.
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
205 PM CDT SUN APR 13 2014
TXZ122-131930-
VAN ZANDT TX-
205 PM CDT SUN APR 13 2014
...SIGNIFICANT WEATHER ADVISORY FOR...
VAN ZANDT COUNTY
AT 205 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 8 MILES SOUTHWEST OF CANTON...MOVING NORTHEAST AT
45 MPH.
CITIES IN THE PATH OF THIS STORM INCLUDE CANTON...EDGEWOOD...
FRUITVALE...GRAND SALINE...VAN AND PURTIS CREEK STATE PARK.
PEA-SIZED HAIL AND WIND GUSTS TO 40 MPH ARE POSSIBLE FROM THIS STORM.
LAT...LON 3237 9581 3235 9592 3236 9608 3253 9607
3277 9584 3277 9576 3276 9576 3274 9570
3271 9566 3272 9564 3270 9559 3254 9559
TIME...MOT...LOC 1905Z 234DEG 37KT 3249 9591SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
300 PM CDT SUN APR 13 2014
TXZ115-132030-
STEPHENS TX-
300 PM CDT SUN APR 13 2014
...SIGNIFICANT WEATHER ADVISORY FOR...
NORTHERN STEPHENS COUNTY
AT 259 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 15 MILES WEST OF BRECKENRIDGE...MOVING EAST AT 35
MPH.
CITIES IN THE PATH OF THIS STORM INCLUDE CRYSTAL FALLS.
PENNY-SIZED HAIL AND WIND GUSTS TO 40 MPH ARE POSSIBLE FROM THIS
STORM.
IF THIS STORM INTENSIFIES...A SEVERE WEATHER WARNING MAY BE NEEDED.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM CDT SUNDAY EVENING FOR
NORTH CENTRAL TEXAS.
LAT...LON 3293 9910 3294 9910 3297 9902 3296 9895
3296 9894 3296 9875 3280 9871 3274 9910
3292 9911
TIME...MOT...LOC 1959Z 254DEG 30KT 3283 9914The Dallas/Ft Worth radar (KFWS), 100 km away, was scanning. The volume nearest the first event began at 21:47 UTC.
21 hail. Local standard time, as filed.
Quarter sized hail was reported near Graford.
Eastland County volunteer fire departments reported golf ball sized hail near Gorman.
Comanche County Volunteer Fire Departments reported golf ball sized hail near the community of Rucker.
Comanche County Volunteer Fire Departments reported golf ball sized hail that was covering the ground near DeLeon.
Mills County sheriff's deputies reported golf ball sized hail approximately four miles south of Goldthwaite.
Amateur radio spotters reported golf ball sized hail covering the ground in the city of Dublin.
There were several broadcast media reports of golf ball sized hail near the community of Castor, in Mills County.
Lampasas County Sheriff's Deputies reported golf ball sized hail north of Lampasas.
Amateur radio spotters reported nickel sized hail near Fort Hood.
Quarter sized hail was reported at the intersection of SH 195 and SH 201, in southern Killeen.
The Navarro County Emergency Manager reported hail grew to approximately two inches in diameter in the city of Corsicana.
The Navarro County Emergency Manager reported hail to the size of quarters just north of the city of Corsicana.
The Navarro County Emergency Manager reported quarter to golf ball sized hail covering the roadway at I-45 and the north business bypass in Corsicana.
The McLennan County Emergency Manager reported quarter sized hail in Waco.
Trained spotters reported dime to quarter sized hail in Mexia.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2014Every state in 2014This day in weather historyWarnings in Texas, April 2014
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 514730, 514731, 514732, 514734, 514735, 514736, 514737, 514739, 514728, 514740, 514729, 514741, 514742, 514720, 514721, 514722, 514723, 514724, 514725, 514726, 514727.